MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT0.25F6-450
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Scar Tissue (2060); Blister (4537); Skin Inflammation/ Irritation (4545); Hyperpigmentation (4837)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The data log has been received and is pending an evaluation.However, the treatment tip is not available to be returned for evaluation.The investigation is underway.
 
Event or Problem Description
A user facility reported that a patient experienced a burn on the upper part of the right eye immediately after receiving a thermage flx treatment.It was reported that the patient was admitted to a burn hospital for further treatment.Hospitalization details were not provided.The user facility reported using plastic and rubber eye shields along with an unknown eye ointment to complete the procedure.No secondary interventions were reported by the user facility.The highest energy used was 2.0 mj, the treatment tip was inspected prior to use and about every 100 shots.No treatment tip abnormalities were seen prior to use.The treatment was reportedly completed at 450 shots; however, event code ed4c2, rf power error (err_gen_tuning_failure) was displayed within the first 100 shots.The user facility confirmed using solta cryogen and approximately 30ml of solta coupling fluid to complete the treatment.No other treatments (besides the one reported) were performed in the same area where symptoms were reported.The patient had no history of aesthetic treatments.Available pictures were reviewed by the solta medical review, which identified a small blister with surrounding erythema, mild inflammation, and scattered hyperpigmentation on one photo and signs of healing, with reduced erythema and minor residual hyperpigmentation on a second photo.The timeline of the received photos is unclear.Later, additional information was received stating that the patient was hospitalized at a specialized burn center immediately following the incident and is improving.However, further treatment is required, and the potential for permanent damage or scarring remains uncertain.Recovery and clearance are expected to take at least two months.The treatment tip was not kept by the user facility; therefore, it will not be returned for evaluation.
 
Event or Problem Description
The user facility provided an update stating that the burns on the eye area have not fully healed and suggested that there will likely be some permanent scarring.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
The data log was reviewed, and it was confirmed that during the treatment, a tip force too high message was displayed fourteen times, a tuning failure message displayed six times, and a tip force low message displayed twice.It was observed that the user mitigated the intermittent tuning failure, making sure that the return pad connection was well connected.Per additional data log review, the customer paused for about 18 minutes to switch to the face treatment; and then switched back finish the eye treatment.Based on the evaluation of the data, the handpiece and the system performed as expected.When the system detects a condition that interrupts the treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, the user needs to intervene in order to proceed.The tuning failure event code indicated a possible connection issue with the return pad or treatment tip.However, the connection issues with the return pad were not confirmed by service.According to the thermage flx user manual, burns are a known possible side effect during thermage flx treatments.The procedure produces heating in the upper layers of the skin and may cause burns, subsequent blistering, and a small chance of scar formations.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and may respond readily to removal with a laser device.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the evaluation of the data, the handpiece and the system performed as expected.No treatment tip was returned for evaluation.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no corrective action is necessary.
 
Event or Problem Description
The user facility provided an update stating the burn has not completely healed.Scarring still remains even though the burn has recovered a lot.The patient will keep receiving treatment for several more months at a hospital specializing in burns.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22011178
Report Number3011423170-2025-00269
Device Sequence Number7985384
Product Code GEI
UDI-Device Identifier00816995021353
UDI-Public00816995021353
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT0.25F6-450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/11/2025
07/09/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/08/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown